Alert archive / Arkansas / Tornado Warnings in 2023
Tornado Warning 68, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jun 18, 2023, 12:57 AM CDT for Nevada County, Arkansas. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2023, 12:57 AM CDT (05:57 UTC)
- Expired
- Jun 18, 2023, 1:11 AM CDT
- In force
- 14 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Nevada County, AR
The radar
The Little Rock radar (KLZK), 145 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 12:59 AM CDT | TSTM WND DMG | Prescott, AR | Several trees downed, mainly across the northern portion of the county, including along Hwy. 67 and I-30. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 9:57 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5228 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 21.2
The text
As transmitted.
746
WFUS54 KSHV 180557
TORSHV
ARC099-180630-
/O.NEW.KSHV.TO.W.0068.230618T0557Z-230618T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1257 AM CDT Sun Jun 18 2023
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northern Nevada County in southwestern Arkansas...
* Until 130 AM CDT.
* At 1256 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Prescott, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northern Nevada County, including the following locations...
Boughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3384 9329 3384 9326 3383 9326 3383 9323
3382 9322 3382 9320 3380 9318 3381 9316
3373 9316 3380 9341 3386 9340 3386 9330
TIME...MOT...LOC 0556Z 272DEG 17KT 3383 9334
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
131 follow-up statement
915
WWUS54 KSHV 180611
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
111 AM CDT Sun Jun 18 2023
ARC099-180621-
/O.CAN.KSHV.TO.W.0068.000000T0000Z-230618T0630Z/
Nevada AR-
111 AM CDT Sun Jun 18 2023
...THE TORNADO WARNING FOR NORTHERN NEVADA COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Arkansas.
LAT...LON 3384 9329 3384 9326 3383 9326 3383 9323
3382 9322 3382 9320 3380 9318 3381 9316
3373 9316 3380 9341 3386 9340 3386 9330
TIME...MOT...LOC 0609Z 272DEG 17KT 3383 9325
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 17, 11:31 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 17, 11:31 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1131 PM CDT Sat Jun 17 2023 ...New UPDATE, AVIATION... .UPDATE... Issued at 1125 PM CDT Sat Jun 17 2023 Severe Thunderstorm Watch 330 remains in effect for SE Oklahoma, Extreme NE Texas, and most of SW Arkansas. Strong to severe thunderstorms are expected to move across the areas, generally north of the I-20 corridor tonight, with damaging winds and large hail being the primary threats. /20/ && .SHORT TERM... (This evening through Sunday Night) Issued at 342 PM CDT Sat Jun 17 2023 It's been a very long week for everyone, and it looks like the ArkLaTex is in for two more rounds of severe weather before this marathon is finally over. Additionally, much of the region will continue to experience oppressive heat indices this weekend and into early next week. Beginning this evening, the first complex of thunderstorms will organize along the Texas-Oklahoma border and propagate eastward into the Four State Region as midnight approaches. Depending on the forward speed of this initial line, the opportunity may exist for interaction with steep lapse rates in the vicinity of 8.0 deg C/km. If this transpires, large hail may be a concern. The 18Z HRRR drives this first line across the northern ArkLaTex overnight, passing through the Texarkana metro circa midnight and continuing across southern Arkansas into the small hours of the morning. While this is taking place through the late overnight and very early morning hours, another cluster of thunderstorms will simultaneously be organizing in south central Oklahoma into north central Texas. As daybreak Sunday approaches, this cluster looks posed to spread into a large squall line oriented from northwest to southeast, reaching extreme southeastern Oklahoma possibly as soon as 09Z or 10Z and if forward speed is sufficient, reaching the Shreveport-Bossier metro early tomorrow morning. Concurrently, in the wake of the departing first system, additional convection looks to fire up along the Louisiana-Arkansas border ahead of the second line during the morning Sunday. As the second system pushes into the region overnight, a large swath of surface to 500 mb bulk shear values in excess of 50 kts will push south and east over the Four State Region on northwest flow aloft. If this shear mixes down to the surface, damaging winds may prove to be a significant concern across much of the region, in addition to the threat of large hail and a tornado or two. The HRRR depicts an aggressive solution pushing the majority of the convection out of the SHV CWA as soon as lunchtime Sunday. The consensus is somewhat more reserved, however, and also suggests a slight chance of further storms across the southern half of the region through the afternoon and early evening Sunday, gradually clearing the area from west to east overnight as Monday morning approaches. Regarding precise timing solutions, it is important to remember that one model doesn't necessarily tell the whole story, and the entire Four State Region should be prepared for multiple rounds of severe weather beginning this evening and continuing for much of the day Sunday. On top of the above, persistent heat and oppressive humidity look to continue to combine to make heat indices an additional hazard through the weekend. Extremely high dew points this afternoon motivated the upgrading of the Heat Advisory to an Excessive Heat Warning along much of the I-20 corridor as far east as Webster parish, and at least the Advisory will likely need to be extended through the overnight hours once again. Lows in the upper 60s north to upper 70s south will make for another warm, muggy night which looks to repeat itself Sunday night into Monday morning. Highs Sunday are currently forecast to again climb into the upper 80s north to upper 90s south, with heat indices above 105 looking likely once again. /26/ && .LONG TERM... (Monday through next Friday) Issued at 342 PM CDT Sat Jun 17 2023 During the day Monday, an upper level ridge will build centered over the Upper Great Lakes and it's trailing axis southward across the Plains and to the Big Bend of Texas. South of the ridge, an upper trough will become cutoff. Together, this will form a Rex Block that will generally come to dominate our weather until the end of the week. Hot and humid conditions will persist Monday and Tuesday likely resulting in more Heat Advisories and Excessive Heat Warnings. Tuesday will likely be the worst day in terms of the heat, as compressional warming ahead of a backdoor cold front should add at least a couple of degrees more to daytime highs. Several locations in Deep East Texas may see afternoon highs about the century mark, and much of East Texas may have peak heat indices above 110 degrees F. We should finally begin to see relief Wednesday and Thursday as cooler and drier air advect into the region from the northeast in the wake of the aforementioned cold front. There is a great deal of uncertainty how far southwest the cooler air will intrude. Portions of East Texas and the Lower Toledo Bend Region may remain in the mid to upper 90s, but locations along and north of Interstate 20 should only be in the upper 80s to near 90 degrees F. However, the Rex Block will break down and the upper trough will retrograde over the region. Rain chances during the long-term period will generally be limited to isolated diurnally-driven convection in the southeast half of the area. However, PoPs will diminish as deep layer moisture continues to wane. As we dry out and maintain abundant sunshine, temperatures will climb back into the mid to upper 90s by next weekend. CN && .AVIATION... (06Z TAFS) Issued at 1125 PM CDT Sat Jun 17 2023 VFR conditions across the region, but convection can be expected overnight, especially in areas along and north of the I-20 corridor. The convection, along with low cigs, could result in reduced flight categories. More convection is expected across the region on Sunday, which could result in the continuation of reduced flight categories. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 95 74 96 / 50 30 30 0 MLU 73 92 73 93 / 30 50 50 10 DEQ 67 87 66 94 / 70 50 10 0 TXK 71 91 70 95 / 70 50 20 0 ELD 69 90 69 92 / 60 50 40 0 TYR 76 96 74 97 / 30 20 20 0 GGG 76 95 73 97 / 40 30 20 0 LFK 77 97 75 100 / 10 20 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...26 LONG TERM....09 AVIATION...20
Hazardous weather outlook, Jun 17, 10:16 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1016 PM CDT Sat Jun 17 2023 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-190330- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass- 1016 PM CDT Sat Jun 17 2023 ...SEVERE THUNDERSTORM WATCH 330 IN EFFECT UNTIL 2 AM CDT SUNDAY... This Hazardous Weather Outlook is for southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Tonight. Another round of strong to severe thunderstorms will be possible tonight. Damaging winds, large hail, and locally heavy rainfall will be the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Another upper level disturbance riding along and north of the stationary front will focus additional showers and thunderstorms across the region Sunday. Some of these storms could again be severe, with damaging winds, large hail, and locally heavy rainfall the primary threats. An isolated tornado cannot be ruled out. Afternoon high temperatures will climb into the mid to upper 90s Sunday through Wednesday, and when combined with the high humidity, will result in afternoon heat indices between 105 and 110 degrees across Deep East Texas and North Central Louisiana. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARZ072-073-LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153- 165>167-190330- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1016 PM CDT Sat Jun 17 2023 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight. Another round of strong to severe thunderstorms will be possible tonight, especially along and north of Interstate 20. Damaging winds, large hail, and locally heavy rainfall will be the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Another upper level disturbance riding along and north of the stationary front will focus additional showers and thunderstorms across the region Sunday. Some of these storms could again be severe, with damaging winds, large hail, and locally heavy rainfall the primary threats. An isolated tornado cannot be ruled out. Afternoon high temperatures will climb into the mid to upper 90s Sunday through Wednesday, and when combined with the high humidity, will result in afternoon heat indices between 105 and 110 degrees across Deep East Texas and North Central Louisiana. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 20
In the hours before
Local storm report, Jun 17, 9:55 PM CDT, 3 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
955 PM CDT Sat Jun 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Tstm Wnd Dmg Haynesville 32.97N 93.14W
06/17/2023 Claiborne LA Law Enforcement
Widespread trees and power lines down across the
Haynesville.
&&
Event Number SHV2300008
20Special weather statement, Jun 17, 11:47 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1147 PM CDT Sat Jun 17 2023
ARZ050-051-OKZ077-180515-
Howard AR-Sevier AR-McCurtain OK-
1147 PM CDT Sat Jun 17 2023
...A strong thunderstorm will impact portions of northern Sevier,
northwestern Howard and east central McCurtain Counties through 1215
AM CDT...
At 1147 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Broken Bow, or 13 miles west of De Queen, moving east
at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
De Queen, Dierks, Gillham, Lebanon, Eagletown and West Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Arkansas...and southeastern Oklahoma.
&&
LAT...LON 3435 9415 3408 9401 3397 9463 3414 9469
3425 9447 3419 9447 3419 9425 3427 9424
3427 9425 3435 9426
TIME...MOT...LOC 0447Z 254DEG 22KT 3406 9458
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
13Special weather statement, Jun 18, 12:15 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1215 AM CDT Sun Jun 18 2023
ARZ051-060-061-180545-
Howard AR-Hempstead AR-Nevada AR-
1215 AM CDT Sun Jun 18 2023
...Strong thunderstorms will impact portions of northeastern
Hempstead, southeastern Howard and northern Nevada Counties through
1245 AM CDT...
At 1215 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nashville to near Prescott. Movement was
east at 75 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nashville, Prescott, Mineral Springs, Blevins, Tollette, McCaskill,
Ozan, Boughton and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Arkansas.
&&
LAT...LON 3401 9382 3398 9365 3396 9362 3394 9351
3396 9347 3395 9342 3396 9338 3390 9330
3388 9331 3384 9329 3383 9326 3383 9323
3380 9318 3382 9314 3378 9310 3374 9310
3382 9396 3404 9382
TIME...MOT...LOC 0515Z 272DEG 64KT 3390 9385 3384 9336
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
13Local storm report, Jun 18, 12:27 AM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1227 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Hail Mooringsport 32.68N 93.96W
06/17/2023 E1.25 inch Caddo LA Public
Hail reported at Mooringsport Baptist
Church.
&&
20Local storm report, Jun 18, 12:35 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1235 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Tstm Wnd Dmg 6 SSE Shongaloo 32.87N 93.26W
06/17/2023 Webster LA Fire Dept/Rescue
Trees down near intersection of Highway 159
and Highway 160.
&&
20Local storm report, Jun 18, 12:45 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1245 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM Tstm Wnd Dmg 1 WNW Wright City 34.07N 95.02W
06/18/2023 McCurtain OK Public
Trees down on old 98 from Valliant to Wright
City. Trees also down on state Highway 98
North of Hwy 70.
&&
BTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:56 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 64 min |
| Jun 17, 8:36 PM CDT | Severe Thunderstorm Warning | SHV | Union | 54 min |
| Jun 17, 10:12 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 34 min |
| Jun 17, 11:47 PM CDT | Special Weather Statement | SHV | Sevier | 28 min |
| Jun 17, 11:59 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 61 min |
| Jun 18, 12:15 AM CDT | Special Weather Statement | SHV | Hempstead | 30 min |
| Jun 18, 12:37 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 38 min |
| Jun 18, 12:49 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 56 min |
| Jun 18, 1:21 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada | 54 min |
| Jun 18, 1:42 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 48 min |
| Jun 18, 3:12 AM CDT | Severe Thunderstorm Warning | SHV | Union | 33 min |
| Jun 18, 4:13 AM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller | 62 min |
| Jun 18, 4:37 AM CDT | Severe Thunderstorm Warning | SHV | Union | 23 min |
| Jun 18, 5:13 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 47 min |
| Jun 18, 5:19 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada, Union | 34 min |
| Jun 18, 5:31 AM CDT | Special Weather Statement | SHV | Sevier | 44 min |
| Jun 18, 5:50 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Union | 40 min |
| Jun 18, 6:02 AM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 58 min |
| Jun 18, 6:51 AM CDT | Severe Thunderstorm Warning | SHV | Little River | 54 min |
| Jun 18, 7:24 AM CDT | Special Weather Statement | SHV | Lafayette, Miller | 36 min |
| Jun 18, 7:47 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 43 min |
| Jun 18, 8:24 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Union | 35 min |
Nearby
Tornado Warnings in Arkansas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.